Alert archive / California / Heavy Snow Warnings in 2006
Heavy Snow Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this heavy snow warning at Jan 27, 2006, 3:52 AM PST. It took effect at Jan 28, 2006, 12:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2006, 3:52 AM PST (11:52 UTC)
- In effect from
- Jan 28, 2006, 12:00 AM PST
- Expired
- Jan 27, 2006, 3:34 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 271152 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 352 AM PST FRI JAN 27 2006 CAZ004-280000- /O.CAN.KEKA.SN.Y.0005.000000T0000Z-060127T1400Z/ /O.UPG.KEKA.WS.A.0002.060128T0600Z-060129T0000Z/ /O.NEW.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/ UPPER TRINITY RIVER- 352 AM PST FRI JAN 27 2006 ...SNOW ADVISORY IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY ABOVE 3500 FEET. THE SNOW ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. ADDITIONAL SNOW ACCUMULATION OF UP TO AN INCH ARE POSSIBLE. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW ACCUMULATIONS OF 8 TO 12 INCHES OF ARE EXPECTED THROUGH SATURDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. $$ CAZ003-280000- /O.CAN.KEKA.SN.Y.0005.000000T0000Z-060127T1400Z/ /O.NEW.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/ NORTH COAST INTERIOR- 352 AM PST FRI JAN 27 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY. THE SNOW ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. ADDITIONAL SNOW ACCUMULATION OF UP TO AN INCH ARE POSSIBLE. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES OF SNOW EXPECTED THROUGH SATURDAY MORNING. THE SNOW LEVEL WILL BE 3500 FEET TONIGHT AND WILL RISE TO NEAR 4000 FEET BY NOON SATURDAY. STRONG AND GUSTY WINDS ARE ALSO EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. $$ KENNEDY
2 follow-up statements
000 WWUS46 KEKA 271815 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1015 AM PST FRI JAN 27 2006 CAZ004-280100- /O.CON.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/ UPPER TRINITY RIVER- 1015 AM PST FRI JAN 27 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY ABOVE 3500 FEET... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW WILL BEGIN BY EARLY THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. TOTAL STORM ACCUMULATIONS OF 8 TO 14 INCHES OF ARE EXPECTED BY SATURDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. $$ CAZ003-280100- /O.CON.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/ NORTH COAST INTERIOR- 1015 AM PST FRI JAN 27 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SATURDAY ABOVE 3500 FEET... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON SATURDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY MORNING. SNOW WILL BEGIN THIS EVENING AND CONTINUE INTO SATURDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF SNOW EXPECTED. THE SNOW LEVEL WILL BE 3500 FEET TONIGHT AND WILL RISE TO NEAR 4000 FEET BY NOON SATURDAY. STRONG AND GUSTY WINDS ARE ALSO EXPECTED WITH SOME BLOWING AND DRIFTING SNOW POSSIBLE OVER HIGHER RIDGES.. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. $$
000 WWUS46 KEKA 272334 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 334 PM PST FRI JAN 27 2006 CAZ004-281200- /O.CAN.KEKA.HS.W.0003.060128T0800Z-060128T2000Z/ /O.NEW.KEKA.WS.W.0001.060127T2334Z-060128T2000Z/ UPPER TRINITY RIVER- 334 PM PST FRI JAN 27 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM PST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS BEEN UPGRADED TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON PST SATURDAY. A STRONG FRONT OVER THE EASTERN PACIFIC WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT. SNOW...HEAVY AT TIMES IS EXPECTED OVERNIGHT AND EARLY THURSDAY. SNOW LEVEL WILL SLOWLY RISE OVERNIGHT TO 4000 TO 4500 FEET BY MID DAY SATURDAY. STORM ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED ABOVE 4000 FEET. BRISK WINDS...ESPECIALLY OVER THE PASSES AND RIDGES...WILL CAUSE SOME BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. $$ CAZ003-281200- /O.CAN.KEKA.SN.Y.0006.060128T0800Z-060128T2000Z/ /O.NEW.KEKA.SB.Y.0001.060127T2334Z-060128T2000Z/ NORTH COAST INTERIOR- 334 PM PST FRI JAN 27 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM PST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST SATURDAY. SNOW IS EXPECTED TO DEVELOP ABOVE 3500 FEET OVERNIGHT AND CONTINUE EARLY SATURDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY BY MID DAY SATURDAY. STRONG WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW ESPECIALLY OVER PASSES AND RIDGES TRAVELERS AND RESIDENTS SHOULD BE MINDFUL OF THIS EVOLVING WEATHER SITUATION AND SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA SOURCES FOR FURTHER DETAILS AND UPDATES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Jan 26, 5:30 PM PST, 10 hours 22 minutes earlier.
Area forecast discussion, Jan 26, 5:30 PM PST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 530 PM PST THU JAN 26 2006 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE ACROSS NORTHWEST CALIFORNIA THIS EVENING...AND WILL BRING RAIN AND SNOW ABOVE 2500 FEET. THE PRECIPITATION WILL GRADUALLY TAPER OFF FRIDAY MORNING. ANOTHER WARMER AND WETTER SYSTEM IS EXPECTED TO MOVE INTO NORTHWEST CALIFORNIA LATE FRIDAY NIGHT. && .DISCUSSION...A COLDER AIR MASS MOVED INTO NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS HAVE LOWERED TO NEAR 2500 FEET. DURING THE DAY TODAY...THE SNOW LEVELS WILL RISE TO NEAR 3000 FEET..BEFORE LOWERING BACK TO NEAR 2500 FEET TONIGHT. DESPITE THE WEAK SURFACE RIDGE OVER THE CWA TODAY...ISOLATED SHOWERS ARE STILL POSSIBLE...ESPECIALLY OVER THE MOUNTAINS DUE TO THE COLD AIR MASS. A WEAK COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT. WITH THE COLD AIR ALREADY IN PLACE AND SNOW LEVELS NEAR 2500 FEET...I HAVE ISSUED A SNOW ADVISORY FOR 2 TO 4 INCHES OF SNOW FOR THE NORTHCOAST INTERIOR AND TRINITY COUNTY. MODELS INDICATE THAT MOST OF THE PRECIPITATION WILL BE NORTH OF ROUTE 36. WITH AMOUNTS RANGING FROM .25 TO .75 INCHES...THEN LESS THAN HALF AN INCH SOUTH OF ROUTE 36. ON FRIDAY...THE SNOW LEVELS WILL RISE TO NEAR 3500 IN COASTAL INTERIOR AND 3000 FEET IN CENTRAL AND EASTERN TRINITY COUNTY...AND THE PRECIPITATION WILL GRADUALLY TAPER OFF. THE NEXT FRONTAL SYSTEM WILL MOVE INTO THE CWA LATE FRIDAY NIGHT. THE PRECIPITATION WITH THIS SYSTEM WILL TAPER OFF IN THE AFTERNOON...WITH SCATTERED SHOWERS FOR SATURDAY NIGHT AND SUNDAY THE EXTENDED FORECAST...SUNDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO KEEP THE CWA IN A WET PATTERN...WITH A SERIES OF WEATHER SYSTEMS MOVING INTO NORTHERN CALIFORNIA. AS USUAL...THE MODELS ARE NOT CONSISTENT WITH THE TIMING AND THE AREA OF MAXIMUM PRECIPITATION. WITH THE PRECIPITATION...THE MODELS ARE TRENDING TOWARD MOVING THE MAXIMUM PRECIPITATION NORTHWARD INTO OREGON. && .AVIATION...WEAK ONSHORE FLOW WILL KEEP OCNL MVFR CONDS AT THE COAST TODAY. COLD FRONT WILL DROP DOWN FROM THE GULF OF ALASKA TNGT...BRINGING LOWER CEILINGS AND PERIODIC REDUCED VSBY IN RAIN. DJB. && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60NM. SMALL CRAFT ADVISORY FOR WINDS FROM PT ST GEORGE TO CAPE MENDOCINO OUT 60NM. SNOW ADVISORY FOR FOR THE NORTHCOAST INTERIOR AND UPPER TRINITY RIVER ZONES. && KENNEDY VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:30 PM PST | Winter Storm Watch | EKA | 11 hr | |
| Jan 26, 4:44 PM PST | Wind Advisory | EKA | 41 hr | |
| Jan 27, 3:52 AM PST | Snow Advisory | EKA | 12 hr | |
| Jan 27, 3:34 PM PST | Snow and Blowing Snow Advisory | EKA | 20 hr | |
| Jan 27, 3:34 PM PST | Winter Storm Warning | EKA | 20 hr |
Nearby
Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.